2. Remove a (NAAK), Mark I, from the protective
3. Inject the thigh with the first injector from the
kit (atropine, small autoinjector). (See fig. 9-4.) Hold
the injector against the thigh for at least 10 seconds.
Remove the injector.
4. Follow immediately with the second injector
(2-PAM chloride, large injector) and inject the thigh.
Hold the injector against the thigh for at least 10
5. Remove the injector and place each injector
needle through the pocket flap of the overgarment. Bend
each needle to form a hook.
6. Massage the injection site, if time permits.
7. The interval between injecting each set of auto-
injectors is 10 to 15 minutes when symptoms persist or
recur. A Seabee must not administer more than three
NAAK sets. The administration of more than three sets
must be authorized by medical support personnel.
Figure 9-4.--Instructions for use of NAAK, Mark I.
If within 5 minutes after the administration
of any set of injections your heart beats very
your eyes, instant action is necessary to avoid serious
rapidly AND your mouth becomes very dry, DO
injury. Obtain water as fast as possible, tilt your head
NOT give yourself another set of injections.
back so your eyes look straight upward, slowly pour
water into the your eyes, and flush them out. Hold your
When an individual experiences severe symptoms
eyes open with your fingers, if necessary. Pour the water
slowly so the irrigation lasts not less than 30 seconds.
self-aid, a buddy must perform the following aid
This irrigation must be done in spite of the danger of
breathing nerve gas vapor. Don your mask quickly after
1. Mask the casualty.
irrigation is complete. Then, if the symptoms of nerve
2. Using the NAAK belonging to the victim,
gas poisoning develop, give yourself an injection from
administer three sets of injections immediately and in
the NAAK, Mark I.
rapid succession in the thigh muscle of the leg.
If liquid nerve gas gets on your skin or clothing, fast
3. Hook the expended autoinjectors to the
action is needed to get rid of it. Immediately use the
overgarment pocket flap of the victim.
M258A1 decontamination kit. Then carry on with your
combat duties. Meanwhile, watch for muscles twitching
4. Administer the back pressure arm-lift method of
artificial ventilation if breathing is difficult or has
in the contaminated area. If twitching does not develop
in the next half hour and there is no tightness in your
chest, you have been decontaminated successfully.
5. Seek medical attention as soon as possible.
If twitching of the muscles in the area of
Continue to perform your duties if you feel relief
from the atropine and can breathe freely again. Dryness
symptoms to appear. Give yourself the injections from
of the mouth is a good sign. It means that you have had
the NAAK, Mark I, at once. If no other symptoms
enough atropine to overcome the dangerous effects of
develop, one series of injections is enough. The atropine
the nerve agent.